MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 C-STEM SZ4 HIGH OFFSET; HIP FEMORAL STEM/SLEEVE

DEPUY INTERNATIONAL LTD - 8010379 C-STEM SZ4 HIGH OFFSET; HIP FEMORAL STEM/SLEEVE
Catalog Number 961172000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Joint Disorder (2373); No Information (3190)
Date of Event 08/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient was revised to address broken stem.It was also reported that patient heard crack as the femoral neck broke.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: update: b5 h6 patient.
 
Event or Problem Description
Update (b)(4)2017.Medical records reviewed.Revision brief note(b)(4)2017 indicates the patient received a single stage cemented revision right hip replacement due to breakage of joint prosthesis.Operative findings include fixed components, 70% bare trochanter, stem impingement and broken stem.There were no complications indicated by the surgeon.Reportability remains the same, follow up medwatch sent.Updated (b)(4)2017.
 
Additional Manufacturer Narrative
Product complaint: (b)(4).Investigation summary: conclusion and justification status: the complaint states the patient was revised to address broken stem.It was also reported that patient heard crack as the femoral neck broke.Medical records reviewed for mdr reportability; there were no complications indicated by the surgeon a review of complaint databases and manufacturing records did not identify any anomalies the lab reports, medical records, and products were reviewed by bioengineering and a report was received stating; no device deficiency requiring immediate correction was identified in the report.The site of the fracture has been identified but no manufacturing defect has been associated with the fracture initiation site.X-rays show an initially well fixed implant, followed by a neck fracture, followed by a revision hip system.The surgeon noted that there was stem impingement in his operative findings.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.The mode of failure of the prosthesis is multi-factorial and consideration has to be given to all other potential influences such as, surgical process, patient variables e.G.Activity, weight, bmi and use, anatomical considerations and patient changes over time.This report details the findings from a review of the explants and information as supplied at the time of evaluation.Any conclusions from this data have to be placed into context with all other relevant factors.The complaint shall be closed with an undetermined conclusion; entered into the complaints database and monitored through trend analysis.Post market surveillance is per sep 419.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
C-STEM SZ4 HIGH OFFSET
Common Device Name
HIP FEMORAL STEM/SLEEVE
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
MDR Report Key6903966
Report Number1818910-2017-25701
Device Sequence Number19057074
Product Code JDI
UDI-Device Identifier10603295235279
UDI-Public10603295235279
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K982918
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/15/2012
Device Catalogue Number961172000
Device Lot Number2273108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2017
Initial Date Received by Manufacturer 08/31/2017
Supplement Date Received by Manufacturer09/29/2017
04/11/2018
Initial Report FDA Received Date09/29/2017
Supplement Report FDA Received Date10/16/2017
04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR